Aa
A
A
A
Close
Anxiety Community
23k Members
323525 tn?1229342647

muscle twitches

I was just curious if anyone started to experience muscle twitches in all different areas of their body when they went on meds?  It is really weird and happens to me all the time lately and i'm not sure why..
7 Responses
366811 tn?1217426272
Let me satisfy your curiosity, Steph: sho 'nuff, people DO have that. Is it from the meds? From the underlying anxiety? From watching commercials for ginzu knives at 3 AM? I dunno. I'm hoping you'll put this question before a medical professional -and then come back to the nest and tell us what they say.

Will you do that? Please? Thanks!
248167 tn?1220367290
Well, as far as me... I get muscle twitches all the time and I'm not on any meds. Doctor claims its just muscle tension. Who knows?
Avatar universal
When my anxiety was really bad I really had muscle twitches when I was trying to relax.  I think especially in my legs.  Now as I am slowly getting better and weaning off meds , I find the muscles relaxing also.  Good luck.....its a long road but I'm getting back to my old self and I hope that for you.   Nana
Avatar universal
Really agree with JS here...alot of people get those to include myself.  In fact I have been having one all night long.  Could it be from the meds? It could be.  It could also be from anxiety as well as from an increased awareness.  In my experience, even when we are feeling relaxed, the anxiety cycle does not stop especially when you are feeling stressed.  Little things become HUGE problems in the anxious mind.  I often wonder how much I noticed muscle spasms, chest pains, headaches before I went through this.  So you are definately not alone here; if you have concerns about I always suggest talking to your doctor/therapist about it.  Please keep us posted!
266195 tn?1215314011
I get noticeably more muscle twitches when i'm taking medicine like prozac.  But for what the medicine does for me I can deal with it.  I have no idea why I have more, could be psychological on my part, or it could just give me a few more twitches here and there.

We will never know.
Avatar universal
I developed frequent muscle twitches when I was taking Effexor. A lot of things can cause twitching, and meds are certainly among them.
585414 tn?1288944902
Please us know what medications you are on or were on. Many medications can cause temporary movement disorders such as akathesia or dystonia that can be relieved with side effect pills but some medications can cause tardive dyskinesia which is permanent although common anti-anxiety agents are generally not among them (for more information google "patient education tardive dyskinesia", it has a full list). I think the best thing is to make a list of what medications you are on or were and speak to your psychiatrist about this and if they are concerned they could refer you to a neurologist who is a movement disorders specialist. But if you haven't taken these specific medications at any time common SSRI's can cause temporary movement disorders and there are a variety of side pills that could help mitigate these symptoms.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?